Alert archive / California / Wind Advisories in 2022

Wind Advisory 9, NWS Reno, NV

April 17, 20225 counties in California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Apr 17, 2022, 2:53 PM PDT for 5 counties in California; 4 counties in Nevada. It took effect at Apr 18, 2022, 2:00 PM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2022, 2:53 PM PDT (21:53 UTC)
In effect from
Apr 18, 2022, 2:00 PM PDT
Expired
Apr 19, 2022, 5:00 PM PDT
In force
27 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS75 KREV 172153
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
253 PM PDT Sun Apr 17 2022

CAZ070-071-073-NVZ003-005-182200-
/O.NEW.KREV.WI.Y.0009.220418T2100Z-220419T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
253 PM PDT Sun Apr 17 2022

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Gusts for wind prone areas up to 65 mph are possible
  with ridge gusts around 100 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Northern Washoe County and Mono County.

* WHEN...From 2 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and strong crosswinds may make travel difficult on
  north-south oriented roads. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-182200-
/O.NEW.KREV.LW.Y.0016.220418T1800Z-220419T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
253 PM PDT Sun Apr 17 2022

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-182200-
/O.NEW.KREV.LW.Y.0016.220418T2100Z-220419T1500Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
253 PM PDT Sun Apr 17 2022

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM PDT
TUESDAY FOR PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM Monday to 8 AM PDT Tuesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
897 
WWUS75 KREV 181837
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1137 AM PDT Mon Apr 18 2022

CAZ070-071-073-NVZ003-005-191800-
/O.CON.KREV.WI.Y.0009.220418T2100Z-220419T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
1137 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Gusts for wind prone areas up to 65 mph are possible 
  with ridge gusts around 100 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Northern Washoe County and Mono County.

* WHEN...From 2 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and strong crosswinds may make travel difficult 
  on north-south oriented roads. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-191800-
/O.CON.KREV.LW.Y.0016.000000T0000Z-220419T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1137 AM PDT Mon Apr 18 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY
FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Lake Tahoe.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-191500-
/O.CON.KREV.LW.Y.0016.220418T2100Z-220419T1500Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1137 AM PDT Mon Apr 18 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY
FOR PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM Monday to 8 AM PDT Tuesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
400 
WWUS75 KREV 191029
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
329 AM PDT Tue Apr 19 2022

CAZ072-NVZ002-200000-
/O.EXT.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
329 AM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. 
  Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-200300-
/O.EXT.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
329 AM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR PYRAMID LAKE...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves up 
  to 3 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-073-NVZ003-005-191800-
/O.CON.KREV.WI.Y.0009.000000T0000Z-220419T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
329 AM PDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph.
  Gusts for wind prone areas up to 65 mph are possible with ridge
  gusts around 100 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Northern Washoe County and Mono County.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
212 
WWUS75 KREV 191751
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1051 AM PDT Tue Apr 19 2022

CAZ070-071-NVZ003-005-191900-
/O.EXP.KREV.WI.Y.0009.000000T0000Z-220419T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Reno-Carson City-Minden Area-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, 
Verdi, Gardnerville, Virginia City, Empire, and Gerlach
1051 AM PDT Tue Apr 19 2022

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

Strongest wind gusts have subsided this morning. Brisk, north to
northwest winds will continue through this afternoon and evening 
with gusts up to 40 mph. Foothill, mountain, and wind prone areas 
will experience wind gusts 40-50 mph through the evening. 

$$

CAZ073-200000-
/O.EXT.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1051 AM PDT Tue Apr 19 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* CHANGES...Extended the wind advisory through 5 PM.

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph.
  Gusts for wind prone areas up to 75 mph, with ridge gusts 
  around 100 mph.

* WHERE...Mono County.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep loose outdoor items such as patio furniture and trash cans 
secured until winds subside this evening. Expect travel
restrictions on US-395 for high profile vehicles through this 
afternoon. 

&&

$$

CAZ072-NVZ002-200000-
/O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1051 AM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. 
  Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for
increased winds and wave heights. Consider postponing boating 
activities on the lake until a day with less wind.

&&

$$

NVZ004-200300-
/O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1051 AM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves 
  up to 3 feet.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for 
increased winds and wave heights. Consider postponing boating 
activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
969 
WWUS75 KREV 192154
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
254 PM PDT Tue Apr 19 2022

NVZ004-202200-
/O.NEW.KREV.LW.Y.0017.220420T1800Z-220421T0300Z/
/O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
254 PM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR PYRAMID LAKE...

* WHAT...For the rest of today, west winds 15 to 20 mph with gusts
  up to 30 mph. Waves 1 to 2 feet. For Wednesday, southwest winds
  15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 
  feet.

* WHERE...Pyramid Lake.

* WHEN...For the first Lake Wind Advisory, until 8 PM PDT this 
  evening. For the second Lake Wind Advisory, from 11 AM to 8 PM 
  PDT Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-200000-
/O.CON.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
254 PM PDT Tue Apr 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. 
  Gusts for wind prone areas up to 75 mph, with ridge gusts 
  around 100 mph.

* WHERE...Mono County.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-200000-
/O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
254 PM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. 
  Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
621 
WWUS75 KREV 192357
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
457 PM PDT Tue Apr 19 2022

CAZ073-200100-
/O.EXP.KREV.WI.Y.0009.000000T0000Z-220420T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
457 PM PDT Tue Apr 19 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Winds have decreased below advisory criteria and the Wind Advisory
will be allowed to expire at 5 PM. 

$$

CAZ072-NVZ002-200100-
/O.EXP.KREV.LW.Y.0016.000000T0000Z-220420T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
457 PM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
LAKE TAHOE...

Winds will continue to decrease this evening and the Lake Wind
Advisory will be allowed to expire at 5pm. 

$$

NVZ004-200300-
/O.CON.KREV.LW.Y.0016.000000T0000Z-220420T0300Z/
/O.CON.KREV.LW.Y.0017.220420T1800Z-220421T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
457 PM PDT Tue Apr 19 2022

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
WEDNESDAY FOR PYRAMID LAKE...

* WHAT...For the rest of today, west winds 15 to 20 mph with 
  gusts up to 30 mph. Waves 1 to 2 feet. For Wednesday, 
  southwest winds 15 to 25 mph with gusts up to 40 mph expected. 
  Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...For the first Lake Wind Advisory, until 8 PM PDT this 
  evening. For the second Lake Wind Advisory, from 11 AM to 8 PM 
  PDT Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:18 AM PDT, 11 hours 35 minutes earlier.

Area forecast discussion, Apr 17, 3:18 AM PDT, 11 hours 35 minutes before
Area Forecast Discussion
National Weather Service Reno NV
318 AM PDT Sun Apr 17 2022

.SYNOPSIS...

Much more tranquil conditions are on tap for this Easter Sunday
with mild temperatures, lots of sun, and more typical late day
breezes. The weather pattern remains active with two more rounds
of wind, rain, and snow this week, one Monday into Tuesday and
the other late Wednesday through Friday.

&&

.SHORT TERM...

Mild temperatures and more typical late day winds are in store
today as a flat shortwave ridge passes. Some high clouds will move
across northeast CA and northern NV through midday, otherwise
sunny skies today and clear overnight tonight.

Winds will begin to increase over the ridges tonight and across
all elevations Monday as the next trough results in increasing
winds aloft followed by tightening surface gradients. For Monday
afternoon/early evening, southwest winds will gust to 30-45 mph
with ridge wind gusts approaching 100 mph as 700MB flow increases
to 40-50 kts and combines with good low level mixing. As the front
and precipitation approach Monday night, winds will increase further
along the Hwy 395/I-580 corridor as well as the Tahoe Basin where
widespread wind gusts 40+ mph can be expected. Latest probabilities
suggest a greater than 70% probability of winds reaching or
exceeding 60 mph for the more windprone areas. This will bring
another period of rough lakes, turbulence and strong cross winds for
transportation interests.

As far as precipitation, rain/snow will begin to move into the
northern Sierra late Monday evening before spreading south toward
the Tahoe Basin overnight into Tuesday morning. Projected QPF with
this fast moving system has not changed much from the previous
forecast with 0.50-1.00" along the Sierra crest from Ebbetts Pass
northward to western Lassen County, 0.25-0.50 in the Tahoe Basin
and generally less than 0.10" elsewhere including the Mono County
crest. Much of western NV will remain shadowed with some light
amounts along the front as it passes Tuesday morning. Snowfall
will be limited to light accumulations at lake level with 6-12"
possible along the northern Sierra crest mainly above 6500 feet.
This would impact travel over the Tahoe area passes Tuesday
morning. Breezy west to northwest winds and cooler for Tuesday as
the system exits.

Hohmann

.LONG-TERM...Wednesday thru Sunday...

The long-term period starts off with a very brief break in the
precipitation as we reload between storms... A trough currently
(Sunday) is moving through the Aleutian Islands of Alaska and will
dig southward over the next few days. There is great agreement in
the synoptic pattern and mass fields of this feature through mid
day Wednesday - so let's start there.

After a touch on the chilly side, temperatures on Wednesday will
warm up to near or a little below seasonable norms with highs in
the low to mid 60s over western NV and upper 40s to low 50s in the
Sierra. Out ahead of this next system, winds will be breezy/gusty
as 700mb flow increases back to 40-45kt resulting in ridgetop
winds gusting to 90-100 mph. On the leeward side of the Sierra,
blended model guidance also suggests breezy/gusty winds, but
overall it looks less windy than the Mon/Tue system, and below
advisory criteria at this point. Some upslope induced snow showers
will be possible in the Sierra before noon Wed., but limited QPF
is expected by that point in time.

Moving along to the real kicker of this system will be a pair of
surface lows that begin to pivot around each other (known as the
Fujiwhara Effect in case you're bored and need some light reading
material) off the coast of Washington / B.C. Think of this as one
large low pressure system slinging several small-scale low
pressure minimums, along with its associated energy, into the
Pacific Coast. The timing and placement of these, or essentially when
the large low "releases" the smaller lows, will play a large role
in our sensible weather across NE CA and W NV. Factoring this
variability into the equation which can't really be well resolved
until 24hrs before or so, blended model guidance indicates 3 day
precipitation totals ending Saturday morning of 0.75 to 2.25
inches (drier to wetter scenarios, respectively) along the Sierra
Crest with much more variability of a couple hundredths to 0.30
inches in Reno/Carson Valley due to spillover odds. During the
same time period, 3 day snowfall amounts will range from 1.5 feet
to 2.5 feet along the crest (drier vs wetter), 6-10in to 1.5ft in
Tahoe Basin, and a few tenths of an inch up to a 3 inches in the
valleys of far western Nevada. This system will be colder, with
snow levels below pass levels the entire time; more variability
will be in place for those around the 5,000ft levels...

Long story short, plan on periods of moderate to major travel
delays in the mountains (and perhaps lower elevations) between
late Wednesday through Friday. Stay tuned over the coming days as
we can better fine tune the small but important differences in the
features that was just discussed. It sure does look promising for
re-building some of our depleted snow pack though! Oh, and the
weekend looks great by the way, so outdoor plans should be good to
go Saturday/Sunday.

-Dustin

&&

.AVIATION...

Winds were gradually backing off over the ridges and should
continue to show a little more decrease through the morning. VFR
conditions will prevail today with a more typical late day breeze
for area terminals, gusts around 20-25 kts.

The next system will approach late tonight and Monday and move
through the Sierra and western NV Monday night/Tuesday morning.
Winds will increase over the ridges beginning tonight with a
period of LLWS developing overnight due to lighter surface flow.
As mixing and gradients increase Monday, winds will increase
across lower elevations with widespread wind gusts 30-40 kts.
Winds increase further Monday night as the front approaches with a
period of wind gusts 40-55 kts from the Tahoe Basin and Reno area
southward through the eastern Sierra of Mono County. Moderate to
occasionally severe turbulence, rotors and LLWS will bring impacts
to aviation interests. A band of rain/snow will result in a short
period of terrain obscurement and a reduction in ceilings/vsbys
around the Tahoe Basin Tuesday morning.

The end of the week still looks quite windy as the storm track
remains overhead. A rather potent and colder late season storm
Wed-Fri will bring the potential for more widespread winter
weather disruptions to area terminals.

Hohmann

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, Apr 17, 2:24 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service RENO NV
224 PM PDT Sun Apr 17 2022

CAZ070>073-NVZ001>005-181200-
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell,
Portola, Susanville, Westwood, Sierraville, Loyalton,
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington,
Smith Valley, Mina, Schurz, Stateline, Glenbrook,
Incline Village, Sparks, Verdi, Gardnerville, Virginia City,
Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire,
and Gerlach
224 PM PDT Sun Apr 17 2022

...More Wind, Rain, and Snow on the Way...

MONDAY AND TUESDAY...

 *WIND: More active weather is on the way beginning Monday when
  southwest winds will gust to 35-50 mph with Sierra ridges
  approaching 100 mph at times. There will be a chance for wind
  prone areas to exceed 60 mph. Patchy blowing dust will also be
  possible downwind of sinks and dry lake beds Monday
  afternoon/evening.

 *SNOW: A light snowfall accumulation is possible above
  6,000-6,500 feet Monday night through Tuesday. Amounts will
  generally be less than 2 inches at lake level in the Tahoe Basin
  while closer to the crest, 6 to 12 inches is possible. Western
  Nevada will mostly be shadowed for this event, although a
  dusting of snow is possible above 6,000 feet. Travel across
  Tahoe area passes will likely be slick and hazardous Tuesday
  morning.

WEDNESDAY THROUGH FRIDAY...

 *A prolonged period of active weather is likely during the
  second half of the week. While it does not look as windy as the
  first system, it will be colder and wetter. Expect moderate to
  major travel disruptions across the Sierra.

http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:53 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer53 hr

Nearby

Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.